Alert archive / California / Gale Watches in 2013

Gale Watch 27, NWS Eureka, CA

December 17, 2013

NWS Eureka, CA issued this gale watch at Dec 17, 2013, 3:11 PM PST. It took effect at Dec 18, 2013, 9:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 17, 2013, 3:11 PM PST (23:11 UTC)
In effect from
Dec 18, 2013, 9:00 PM PST
Expired
Dec 18, 2013, 3:46 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WHUS76 KEKA 172311
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
311 PM PST TUE DEC 17 2013

...STRONG NORTHERLY WINDS AND STEEP SHORT PERIOD SEAS EXPECTED
LATE WEDNESDAY AFTERNOON THROUGH THURSDAY...

.A LOW PRESSURE TROUGH WILL MOVE DOWN FROM THE NORTHWEST ON
WEDNESDAY BRINGING STRONG AND GUSTY NORTHERLY WINDS THROUGH
THURSDAY. SHORT PERIOD SEAS WILL BUILD RAPIDLY ON WEDNESDAY AND
REMAIN ELEVATED THROUGH THU. SEAS ARE EXPECTED TO REACH 20 FEET
IN THE OUTER WATERS BEYOND 10NM SOUTH OF CAPE MENDOCINO ON
THURSDAY.

PZZ470-475-180715-
/O.UPG.KEKA.GL.A.0026.131219T0000Z-131220T1200Z/
/O.NEW.KEKA.GL.W.0035.131218T2300Z-131220T2300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
311 PM PST TUE DEC 17 2013

...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 3 PM FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 3 PM PST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTH WINDS RISING TO 20 TO 30 KT LATE WED AFTERNOON...
  AND THEN TO 35 TO 45 KT WED NIGHT AND THU. STRONGEST WINDS ARE 
  EXPECTED SOUTH OF CAPE MENDOCINO. 

* SEAS...BUILDING TO 11 TO 12 FT LATE WED AFTERNOON...AND THEN 14 TO
  18 FT WEDNESDAY NIGHT...AND THEN UP TO 15 TO 20 FT ON THU.
  HIGHEST SEAS ARE EXPECTED SOUTH OF CAPE MENDOCINO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-180715-
/O.EXT.KEKA.SC.Y.0098.131218T2300Z-131219T0500Z/
/O.NEW.KEKA.GL.A.0027.131219T0500Z-131220T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
311 PM PST TUE DEC 17 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM TO 9 PM WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 PM TO
9 PM PST WEDNESDAY. 

* WINDS...NORTH WINDS RISING TO 10 TO 20 KT INCREASING TO 20 TO 30
  KT WED NIGHT INTO THU. GUSTS UP TO 40 KT POSSIBLE AROUND CAPE
  MENDOCINO AND POINT ARENA. 

* WAVES...BUILDING TO 9 TO 10 FT AT 9 SECONDS LATE WED
  AFTERNOON... THEN WAVES WILL INCREASE TO 10 TO 14 FT WED NIGHT
  AND THU. HIGHEST SEAS ARE EXPECTED NEAR CAPE MENDOCINO AND POINT ARENA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-180715-
/O.EXT.KEKA.SC.Y.0098.131218T2300Z-131220T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
311 PM PST TUE DEC 17 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM FRIDAY...

* WINDS...NORTH WINDS RISING TO 10 TO 20 KT WED AFTERNOON...
  INCREASING TO 20 TO 30 KT WED NIGHT AND THU. 35 TO 40 MPH GUSTS
  POSSIBLE NEAR CAPE MENDOCINO. 

* WAVES...BUILDING TO 9 TO 10 FT AT 9 SECONDS WED AFTERNOON...
  THEN TO 10 TO 12 FT WED NIGHT AND THU. HIGHEST SEAS ARE EXPECTED
  NEAR AND SOUTH OF CAPE MENDOCINO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
787 
WHUS76 KEKA 180501
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
901 PM PST TUE DEC 17 2013

...STRONG NORTHERLY WINDS AND STEEP SHORT PERIOD SEAS EXPECTED
LATE WEDNESDAY AFTERNOON THROUGH FRIDAY...

.A LOW PRESSURE TROUGH WILL MOVE DOWN FROM THE NORTHWEST ON
WEDNESDAY BRINGING STRONG AND GUSTY NORTHERLY WINDS THROUGH
FRIDAY. SHORT PERIOD SEAS WILL BUILD RAPIDLY ON WEDNESDAY AND
REMAIN ELEVATED THROUGH FRI. SEAS ARE EXPECTED TO REACH 20 FEET
IN THE OUTER WATERS BEYOND 10NM SOUTH OF CAPE MENDOCINO ON
THURSDAY.

PZZ470-475-181315-
/O.CON.KEKA.GL.W.0035.131218T2300Z-131220T2300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
901 PM PST TUE DEC 17 2013

...GALE WARNING REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 3 PM PST
FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 3 PM PST
FRIDAY. 

* WINDS...NORTH WINDS RISING TO 20 TO 30 KT LATE WED AFTERNOON...
   AND THEN TO 35 TO 45 KT WED NIGHT AND THU. STRONGEST WINDS 
  ARE EXPECTED SOUTH OF CAPE MENDOCINO. 

* SEAS...BUILDING TO 11 TO 12 FT LATE WED AFTERNOON...AND THEN 
  14 TO 18 FT WEDNESDAY NIGHT...AND THEN UP TO 15 TO 20 FT ON 
  THU. HIGHEST SEAS ARE EXPECTED SOUTH OF CAPE MENDOCINO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-181315-
/O.CON.KEKA.SC.Y.0098.131218T2300Z-131219T0500Z/
/O.CON.KEKA.GL.A.0027.131219T0500Z-131220T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
901 PM PST TUE DEC 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PST
WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY EVENING. 

* WINDS...NORTH WINDS RISING TO 10 TO 20 KT INCREASING TO 20 TO 
  30 KT WED NIGHT INTO THU. GUSTS UP TO 40 KT POSSIBLE AROUND 
  CAPE MENDOCINO AND POINT ARENA. 

* WAVES...BUILDING TO 9 TO 10 FT AT 9 SECONDS LATE WED 
  AFTERNOON... THEN WAVES WILL INCREASE TO 10 TO 14 FT WED NIGHT 
  AND THU. HIGHEST SEAS ARE EXPECTED NEAR CAPE MENDOCINO AND 
  POINT ARENA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-181315-
/O.CON.KEKA.SC.Y.0098.131218T2300Z-131220T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
901 PM PST TUE DEC 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO
3 AM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO
3 AM PST FRIDAY. 

* WINDS...NORTH WINDS RISING TO 10 TO 20 KT WED AFTERNOON... 
  INCREASING TO 20 TO 30 KT WED NIGHT AND THU. 35 TO 40 MPH 
  GUSTS POSSIBLE NEAR CAPE MENDOCINO. 

* WAVES...BUILDING TO 9 TO 10 FT AT 9 SECONDS WED AFTERNOON... 
  THEN TO 10 TO 12 FT WED NIGHT AND THU. HIGHEST SEAS ARE 
  EXPECTED NEAR AND SOUTH OF CAPE MENDOCINO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
090 
WHUS76 KEKA 181146
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
346 AM PST WED DEC 18 2013


PZZ455-181745-
/O.EXT.KEKA.SC.Y.0098.131218T2300Z-131220T1200Z/
/O.CAN.KEKA.GL.A.0027.131219T0500Z-131220T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
346 AM PST WED DEC 18 2013

 ...SMALL CRAFT ADVISORY IN EFFECT FROM THIS AFTERNOON THROUGH
LATE THURSDAY NIGHT...
...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 PM THIS
AFTERNOON TO 4 AM PST FRIDAY.

* WINDS...NORTH WINDS RISING TO 15 TO 25 KT THIS AFTERNOON AND
  THEN TO 20 TO 30 KT TONIGHT AND THU. GUSTS TO 35 TO 40 KT
  EXPECTED LATE TONIGHT AND THU.

* SEAS...BUILDING TO 9 FT AT 9 SECONDS LATE THIS AFTERNOON...THEN
  BUILDING TO 16 TO 18 FT AT 11 SECONDS LATE TONIGHT AND THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-181745-
/O.EXT.KEKA.GL.W.0035.131218T2300Z-131220T1200Z/
/O.NEW.KEKA.SR.W.0001.131219T0800Z-131219T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
346 AM PST WED DEC 18 2013

...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
PST FRIDAY...
...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
THURSDAY. THE GALE WARNING IS NOW IN EFFECT FROM 3 PM THIS
AFTERNOON TO 4 AM PST FRIDAY. 

* WINDS...NORTH WINDS RISING TO 20 TO 30 KT LATE THIS
  AFTERNOON...AND THEN TO 35 TO 45 KT TONIGHT AND THU. STORM FORCE
  GUSTS UP TO 50 KT EXPECTED LATE TONIGHT AND EARLY THU.

* SEAS...BUILDING TO 10 FT LATE THIS AFTERNOON...AND THEN TO 20 FT
  AT 11 SECONDS LATE TONIGHT AND THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ470-181745-
/O.EXT.KEKA.GL.W.0035.131218T2300Z-131220T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
346 AM PST WED DEC 18 2013

...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
PST FRIDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM PST FRIDAY. 

* WINDS...NORTH WINDS RISING TO 20 TO 30 KT LATE THIS AFTERNOON...AND
  THEN TO 30 TO 40 KT TONIGHT AND THU.

* SEAS...BUILDING TO 11 FT AT 9 SECONDS LATE THIS AFTERNOON...AND
  THEN TO 17 TO 19 FT AT 10 SECONDS LATE TONIGHT AND THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-181745-
/O.EXT.KEKA.SC.Y.0098.131218T2300Z-131220T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
346 AM PST WED DEC 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM THIS AFTERNOON THROUGH
LATE THURSDAY NIGHT...
...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 PM THIS
AFTERNOON TO 4 AM PST FRIDAY. 

* WINDS...NORTH WINDS RISING TO 10 TO 20 KT LATE THIS AFTERNOON...
  AND THEN TO 20 TO 30 KT TONIGHT AND THU. GUSTS TO 35 TO 40 KT
  POSSIBLE.

* SEAS...BUILDING TO 10 FT AT 9 SECONDS LATE THIS AFTERNOON...THEN
  TO 14 FT AT 10 SECONDS TONIGHT AND THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 17, 4:05 AM PST, 11 hours 6 minutes earlier.

Area forecast discussion, Dec 17, 4:05 AM PST, 11 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
405 AM PST TUE DEC 17 2013

.SYNOPSIS...HIGH PRESSURE WILL MAINTAIN DRY WEATHER AND WARM
TEMPERATURES ACROSS NORTHWEST CALIFORNIA TODAY. A STORM SYSTEM WILL
MOVE ACROSS THE REGION BRINGING A CHANCE OF LIGHT PRECIPITATION
WEDNESDAY. COOLER TEMPERATURES WILL MOVE IN BEHIND THE STORM
AND GRADUALLY MODERATE INTO THE WEEKEND.
&&

.DISCUSSION...SAT IMAGERY SHOWS LIMITED STRATUS ALONG PORTIONS OF
THE COAST AND INLAND VALLEYS WITH MID/HIGH CLOUDS MOVG ACROSS CWA
EARLY THIS MORNING. UPPER LEVEL RIDGE OFFSHORE WILL WEAKEN TODAY
AS UPPER LOW NEAR 35N/130W SLOWLY DRIFTS N. A COLD FRONT WILL PUSH
ACROSS NW CA WED AS A LONG WAVE TROUGH DEEPENS. MODELS CONTINUE
TRENDING DRIER WITH THIS FRONT SO CONTINUE TO EXPECT MINIMAL QPF
AMOUNTS WITH UP TO 1/4 INCH IN DEL NORTE COUNTY. A COLDER AIRMASS
WILL ADVECT INTO THE REGION BEHIND THE FRONT LOWERING SNOW LEVELS
TO 1-2KFT...BUT MAJORITY OF PRECIP WILL BE OVER WITH ONLY ISOLD
SHOWERS EXPECTED INTO THU MORNING. UPPER RIDGE OFFSHORE NOSES
OVER THE PAC NW THU AND TROUGH DIGS INTO THE GULF OF CA. BY THIS
WEEKEND...NW CA WILL BE SITUATED BETWEEN THE OFFSHORE RIDGE AND
INLAND TROUGH. WITH THIS UPPER LEVEL PATTERN...MINOR IMPULSES
TRAVERSING ACROSS THE REGION COULD PRODUCE SOME SHOWERS...SO KEPT
SOME MENTIONABLE...BUT BELOW CLIMO...POPS ACROSS NRN CWA THROUGH
THE EXTENDED.
&&

.AVIATION...SHALLOW GROUND BASED MIST MAY PRODUCE REDUCED VSBYS AT
CEC AND ACV EARLY THIS MORNING. HAZY CONDITIONS MAY ALSO DEVELOP
LATER TODAY AS LIGHT SEA BREEZES DEVELOP. STRATUS WAS WELL OFFSHORE
THIS MORNING AND DOES NOT POSE MUCH OF A THREAT FOR LOW CIGS TODAY.
THE THERMAL TROUGH OVER COASTAL WATERS THIS MORNING WILL SHIFT
INLAND THIS AFTERNOON AND TONIGHT. BOUNDARY LAYER SHOULD MOISTEN
UP AS NORTHERLY FLOW RETURNS. THIS WILL RESULT IN BETTER CHANCES
OF LOW CLOUD GROWTH TONIGHT INTO WED MORNING.
&&

.MARINE...STRONG NORTHERLY WINDS AND STEEP SEAS WILL DEVELOP LATE ON
WED. WINDS AND SEAS WILL RAMP UP SUBSTANTIALLY WED NIGHT AND THU AS
A LOW PRES TROUGH DROPS DOWN FROM THE NORTH. I HOISTED GALE WATCHES
FOR THE OUTER WATERS. MODELS HAVE BEEN TRENDING FASTER AND I WILL
START THE WATCH LATE WED AFTERNOON. BY FAR THE STRONGEST PERIOD OF
WINDS WILL BE WED NIGHT AND THU. WITH N WINDS OF 40 KT EXPECTED IN
PZZ475...SEAS SHOULD HIT 20 FT ON THU. A NEW LONG PERIOD SWELL FROM
DISTANT STORMS IN THE CENTRAL AND WRN PAC WILL ARRIVE ON FRI AND
BUILD THROUGH SAT. ENP HAS OVERLAPPING WAVE TRAINS. EXPECT MORE
SHOALING AND BEACH HAZARDS FROM THIS LONG PERIOD SWELL FRI INTO SAT.
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FROM 4 PM WEDNESDAY TO 4 AM PST FRIDAY
PZZ450-455.
GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT
PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 17, 5:34 AM PST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
534 AM PST TUE DEC 17 2013

CAZ001>004-076-181345-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
534 AM PST TUE DEC 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 3:14 AM PSTGale WatchEKA12 hr
Dec 17, 3:14 AM PSTSmall Craft AdvisoryEKA42 hr
Dec 17, 3:11 PM PSTGale WarningEKA71 hr

Nearby

Gale Watches in California, 2013Every gale watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.